Alert archive / Nebraska / Tornado Warnings in 2005

Tornado Warning 22, NWS Hastings, NE

May 7, 2005Howard County, Nebraska

NWS Hastings, NE issued this tornado warning at May 7, 2005, 7:13 PM CDT for Howard County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2005, 7:13 PM CDT (00:13 UTC)
Expired
May 7, 2005, 8:09 PM CDT
In force
56 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Howard County, NE

The radar

The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 1:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
2463 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-207 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 080013
TORGID
NEC093-080115-
/O.NEW.KGID.TO.W.0022.050508T0013Z-050508T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
713 PM CDT SAT MAY 7 2005

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  HOWARD COUNTY IN CENTRAL NEBRASKA

* UNTIL 815 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 5 MILES SOUTHEAST OF ST. PAUL...OR ABOUT 16
  MILES NORTH OF GRAND ISLAND...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CUSHING AT 725 PM CDT...

PEOPLE IN HOWARD COUNTY SHOULD TAKE SHELTER IMMEDIATELY IN A BASEMENT
OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A
LAST RESORT...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD
WITH YOUR HANDS.

LAT...LON 4105 9874 4104 9829 4139 9828 4138 9875

$$

CARMEL/NELSON
5 follow-up statements
000 
WWUS53 KGID 080022
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT SAT MAY 7 2005

NEC093-080115-
/O.CON.KGID.TO.W.0022.000000T0000Z-050508T0115Z/
HOWARD NE-
721 PM CDT SAT MAY 7 2005

...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR HOWARD COUNTY...

AT 715 PM CDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZE NICKEL 
SIZE HAIL 5 MILES NORTH OF BOELUS.  THIS STORM WAS MOVING NORTHEAST 
AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  FARWELL AT 725 PM CDT...
  ST. PAUL AT 730 PM CDT...
  ELBA AT 735 PM CDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.


LAT...LON 4105 9874 4104 9829 4139 9828 4138 9875

$$

CARMEL/NELSON
000 
WWUS53 KGID 080035
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
735 PM CDT SAT MAY 7 2005

NEC093-080115-
/O.CON.KGID.TO.W.0022.000000T0000Z-050508T0115Z/
HOWARD NE-
735 PM CDT SAT MAY 7 2005

...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR HOWARD COUNTY...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ELBA...OR ABOUT 24
MILES NORTHWEST OF GRAND ISLAND...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  ELBA AT 735 PM CDT...
  CUSHING AT 740 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4105 9874 4104 9829 4139 9828 4138 9875

$$

CARMEL/NELSON
000 
WWUS53 KGID 080050
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
749 PM CDT SAT MAY 7 2005

NEC093-080115-
/O.CON.KGID.TO.W.0022.000000T0000Z-050508T0115Z/
HOWARD NE-
749 PM CDT SAT MAY 7 2005

...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR HOWARD COUNTY...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS TORNADO WAS LOCATED JUST WEST OF  
CUSHING...OR ABOUT 27 MILES NORTH OF GRAND ISLAND...MOVING NORTHEAST 
AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  CUSHING AT 750 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 4105 9874 4104 9829 4139 9828 4138 9875

$$

CARMEL/NELSON
000 
WWUS53 KGID 080102
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
800 PM CDT SAT MAY 7 2005

NEC093-080115-
/O.CON.KGID.TO.W.0022.000000T0000Z-050508T0115Z/
HOWARD NE-
800 PM CDT SAT MAY 7 2005

...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR HOWARD COUNTY...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS TORNADO WAS LOCATED NEAR 
CUSHING...OR ABOUT 30 MILES NORTH OF GRAND ISLAND...MOVING NORTHEAST 
AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN HOWARD COUNTY AT 800 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4105 9874 4104 9829 4139 9828 4138 9875

$$

CARMEL/NELSON
000 
WWUS53 KGID 080109
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT SAT MAY 7 2005

NEC093-080119-
/O.CAN.KGID.TO.W.0022.000000T0000Z-050508T0115Z/
HOWARD NE-
809 PM CDT SAT MAY 7 2005

...THE TORNADO WARNING FOR HOWARD COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...AND NO LONGER POSES A THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4105 9874 4104 9829 4139 9828 4138 9875

$$

CARMEL/NELSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 7, 1:54 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, May 7, 1:54 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
154 PM CDT SAT MAY 7 2005

.SHORT TERM...THROUGH MONDAY NIGHT. MAIN CONCERN WILL BE SEVERE
WEATHER THREAT THIS EVENING...AND CONVECTION CHANCES ON SUNDAY.

SURFACE ANALYSIS SHOWED THE DRYLINE PUSHING INTO THE SOUTHWEST
CORNER OF NEBRASKA THROUGH WESTERN KANSAS. A COLD FRONT
EXTENDED THROUGH WESTERN SOUTH DAKOTA INTO WESTERN NEBRASKA
FROM A LOW CENTER IN SOUTHEAST WYOMING. VISIBLE SATELLITE
IMAGERY SHOWED CUMULUS DEVELOPING ALONG FRONT IN WESTERN
NEBRASKA. SURFACE BASED CAPES ACROSS THE FORECAST AREA PUSHING UP TO
1500 J/KG BY 17Z. STRONG SOUTHERLY FLOW IS IN PLACE WITH DEWPOINTS IN
THE MIDDLE TO UPPER 50S. PROFILER DATA SHOWING A JET STREAK MOVING
THROUGH SOUTHEAST COLORADO AND WESTERN KANSAS...WITH UP TO 80 KT
MAXIMA. SHORT WAVE TROUGH EXTENDING SOUTHEAST FROM UPPER LEVEL LOW
CAN BE SEEN THROUGH WESTERN KANSAS...MOVING TO THE NORTH.

EXPECT CAPE VALUES TO APPROACH 2500 J/KG BY EARLY EVENING...WITH 0
TO 6 KM SHEAR VALUES UP TO 50 KTS. INITIAL CONVECTION SHOULD FIRE
ALONG THE COLD FRONT AND EVENTUALLY PUSH EAST INTO THE AREA.  MAIN
THREAT SHOULD BE LARGE HAIL...BUT AN ISOLATED TORNADO CAN NOT BE
RULED OUT.

FRONTAL POSITION WILL BE THE MAIN DETERMINER OF CONVECTION
ON SUNDAY. EXPECT THE FRONT TO BE IN OR NEAR THE FORECAST AREA BY
08/18Z. CAPE VALUES AHEAD OF THE FRONT WILL BE APPROACHING 3500 J/KG
BY 08/21Z...BUT THE AVAILABLE SHEAR IS VERY WEAK.  MAIN THREAT WILL
BE LARGE HAIL.

COLD FRONT WILL PUSH THROUGH THE ENTIRE FORECAST AREA BY SUNDAY
EVENING.  THERE MAY BE A FEW WRAP AROUND SHOWERS IN THE NORTHERN
ZONES.  MONDAY WILL BE MUCH COOLER THAN SUNDAY.

.LONG TERM...TUESDAY THROUGH SATURDAY.  TUESDAY BEGINS WITH
SHORTWAVE RIDGING BEHIND DEPARTING TROUGH TO THE EAST...AND AHEAD OF
NEXT DIGGING TROUGH ALONG THE WESTERN CONUS.  WARM FRONTAL BOUNDARY
BEGINS TO LIFT NORTH THROUGH THE CWA TUESDAY...AND SOUTHERN ZONES
SHOULD WARM INTO THE 80S.

PATTERN BECOMES MORE ACTIVE THROUGH THE REMAINDER OF THE WORK
WEEK...WITH INCREASING SOUTHERLY FLOW ALOFT WITH POTENT UPPER LOW
OVER THE ROCKIES.  MOISTURE RETURNS LATE TUESDAY IN INCREASING
SOUTHERLY FLOW WITH DEEPENING SFC LOW IN THE HIGH PLAINS. WARM
FRONTAL BOUNDARY CONTINUES TO LIFT NORTH TUESDAY NIGHT AND IS
ORIENTED FROM SOUTHWEST TO NORTHEAST NEBRASKA. IF THIS PLACEMENT
HOLDS...CONVECTION SHOULD REMAIN TO OUR NORTH AND WEST AS WELL
TUESDAY NIGHT.  CHANCES FOR CONVECTION INCREASE WEDNESDAY AFTERNOON
AND CONTINUE THROUGH NEXT WEEK...AS PIECES OF ENERGY ARE EJECTED FROM
MEAN TROUGH TO THE WEST AND LIFT ONTO THE PLAINS.  FRONTAL BOUNDARY
GRADUALLY SHIFTS SOUTH INTO OUR REGION...INCREASING THUNDERSTORM
POTENTIAL IN OUR AREA.  UPPER LOW IS SLOW TO FILL AND LIFT OUT ACROSS
THE HIGH PLAINS NEXT WEEK AND CHCS FOR THUNDERSTORM CONTINUE THROUGH
FRIDAY.  IF SYSTEM SLOWS FURTHER...CHCS WILL NEED TO BE EXTENDED INTO
SATURDAY. &&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

NELSON
Hazardous weather outlook, May 7, 4:12 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
412 PM CDT SAT MAY 7 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-081200-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE-
NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS-
SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK
412 PM CDT SAT MAY 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

THERE IS A THREAT OF SEVERE WEATHER THROUGH THE EVENING ACROSS SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. THUNDERSTORMS MAY PRODUCE
LARGE HAIL UP TO TWO INCHES IN DIAMETER...DAMAGING WINDS...AND
ISOLATED TORNADOES. THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH
THE EVENING...AND THE INDIVIDUAL STORMS WILL MOVE NORTHAST AT 35
MPH.  THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS IS POSSIBLE GIVEN
THE HIGHLY UNSTABLE ATMOSPHERE AND MODERATE WIND SHEAR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY MAINLY ALONG
AND EAST OF HIGHWAY 281 OVER NORTH CENTRAL KANSAS AND SOUTH CENTRAL
NEBRASKA. ALTHOUGH WIND SHEAR WILL REMAIN WEAK OVER THIS AREA...A
MODERATELY UNSTABLE ATMOSPHERE WILL ALLOW A FEW OF THESE STORMS TO
BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT.

THERE WILL BE CHANCES FOR PERIODS OF THUNDERSTORMS AGAIN FROM
WEDNESDAY AFTERNOON THROUGH FRIDAY. MONITOR LATER STATEMENTS FOR ANY
POSSIBILITY OF SEVERE WEATHER.

SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THROUGH THE EVENING OVER SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...ESPECIALLY WEST OF
HIGHWAY 281.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

NELSON/FAY

In the hours before

Local storm report, May 7, 6:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             2 NE CAIRO              41.02N 98.58W
05/07/2005  0.75 INCH        HALL               NE   LAW ENFORCEMENT

&&

MH
Local storm report, May 7, 6:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             3 SE DANNEBROG          41.09N 98.50W
05/07/2005  1.50 INCH        HOWARD             NE   TRAINED SPOTTER

&&

MH
Local storm report, May 7, 6:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
654 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             N DANNEBROG             41.12N 98.55W
05/07/2005  1.00 INCH        HOWARD             NE   LAW ENFORCEMENT

&&

MH
Local storm report, May 7, 6:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
656 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             7 NW OXFORD             40.32N 99.73W
05/07/2005  1.00 INCH        FURNAS             NE   CO-OP OBSERVER

0413 PM     HAIL             7 NW OXFORD             40.32N 99.73W
05/07/2005  1.75 INCH        FURNAS             NE   CO-OP OBSERVER

0418 PM     HAIL             1 E OXFORD              40.25N 99.61W
05/07/2005  0.75 INCH        HARLAN             NE   TRAINED SPOTTER

0420 PM     HAIL             OXFORD                  40.25N 99.63W
05/07/2005  1.25 INCH        FURNAS             NE   PUBLIC

0440 PM     HAIL             5 SW HOLDREGE           40.39N 99.44W
05/07/2005  1.75 INCH        PHELPS             NE   LAW ENFORCEMENT

0445 PM     HAIL             ATLANTA                 40.37N 99.47W
05/07/2005  1.00 INCH        PHELPS             NE   TRAINED SPOTTER

0500 PM     TORNADO          1 E HOLDREGE            40.44N 99.36W
05/07/2005                   PHELPS             NE   TRAINED SPOTTER

0518 PM     TORNADO          3 NW AXTELL             40.51N 99.17W
05/07/2005                   KEARNEY            NE   LAW ENFORCEMENT

            TORNADO SPOTTED NEAR PHELPS/KEARNEY COUNTY LINE.

0518 PM     HAIL             KEARNEY                 40.70N 99.08W
05/07/2005  0.75 INCH        BUFFALO            NE   LAW ENFORCEMENT

0531 PM     HAIL             KEARNEY                 40.70N 99.08W
05/07/2005  1.75 INCH        BUFFALO            NE   LAW ENFORCEMENT

0539 PM     TORNADO          2 S KEARNEY             40.67N 99.08W
05/07/2005                   BUFFALO            NE   LAW ENFORCEMENT

0539 PM     HAIL             KEARNEY                 40.70N 99.08W
05/07/2005  2.00 INCH        BUFFALO            NE   LAW ENFORCEMENT

0545 PM     HAIL             1 NE KEARNEY            40.71N 99.07W
05/07/2005  1.00 INCH        BUFFALO            NE   LAW ENFORCEMENT

0600 PM     TORNADO          3 E KEARNEY             40.70N 99.03W
05/07/2005                   BUFFALO            NE   TRAINED SPOTTER

0602 PM     TORNADO          3 E KEARNEY             40.70N 99.03W
05/07/2005                   BUFFALO            NE   NWS EMPLOYEE

0605 PM     TORNADO          9 N GIBBON              40.88N 98.84W
05/07/2005                   BUFFALO            NE   LAW ENFORCEMENT

            THIS IS A CORRECTION FROM THE PREVIOUS REPORT.

0615 PM     TORNADO          5 N WOOD RIVER          40.89N 98.60W
05/07/2005                   HALL               NE   LAW ENFORCEMENT

0615 PM     TORNADO          9 N SHELTON             40.91N 98.73W
05/07/2005                   BUFFALO            NE   LAW ENFORCEMENT

0630 PM     HAIL             BOELUS                  41.08N 98.72W
05/07/2005  0.88 INCH        HOWARD             NE   LAW ENFORCEMENT

0630 PM     HAIL             2 E BOELUS              41.08N 98.68W
05/07/2005  1.00 INCH        HOWARD             NE   LAW ENFORCEMENT

0630 PM     TORNADO          6 N WOOD RIVER          40.91N 98.60W
05/07/2005                   HALL               NE   LAW ENFORCEMENT

            DEBRIS BEING REPORTED.

0635 PM     HAIL             3 S CAIRO               40.96N 98.61W
05/07/2005  1.75 INCH        HALL               NE   LAW ENFORCEMENT

0643 PM     HAIL             2 NE CAIRO              41.02N 98.58W
05/07/2005  0.75 INCH        HALL               NE   LAW ENFORCEMENT

0648 PM     HAIL             3 SE DANNEBROG          41.09N 98.50W
05/07/2005  1.50 INCH        HOWARD             NE   TRAINED SPOTTER

0650 PM     HAIL             N DANNEBROG             41.12N 98.55W
05/07/2005  1.00 INCH        HOWARD             NE   LAW ENFORCEMENT

&&

MH
Local storm report, May 7, 7:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
700 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             ST. PAUL                41.21N 98.46W
05/07/2005  0.75 INCH        HOWARD             NE   LAW ENFORCEMENT

&&

MH
Local storm report, May 7, 7:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
713 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             MILLER                  40.93N 99.39W
05/07/2005  0.75 INCH        BUFFALO            NE   TRAINED SPOTTER

&&

MH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:02 PM CDTTornado WarningGIDMerrick, Nance58 min
May 7, 7:58 PM CDTSevere Thunderstorm WarningGIDNance28 min
May 7, 8:20 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard55 min
May 7, 8:53 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman39 min
May 7, 9:10 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard67 min
May 7, 9:44 PM CDTTornado WarningGIDHoward46 min
May 7, 10:01 PM CDTSevere Thunderstorm WarningGIDBuffalo46 min
May 7, 10:24 PM CDTTornado WarningGIDHoward, Merrick, Nance68 min

Nearby

Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.